MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT

SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.When additional relevant information becomes available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, during the unspecified operation using the electrosurgical unit, the high voltage wires got twisted and came into contact with each other without insulated parts.This caused an increase in power and impact on the patient, causing redness of the patient's skin.The patient received a stage 2 burn, 0.3% of the soft tissue of the right lower extremity from the grounding plates of the electrosurgical coagulator.There was a cable fault from the device to the plate.The cable from the electrode broke resulting in contact with the skin.According to information received from the hospital, the patient is recovering and his condition improved.A staff error occurred on the operating table.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely that the reported event occurred due to the cord was disconnected and contacted with the skin, which increased the cauterizing power.However, the subject device was not returned, and the specific root cause could not be identified.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19681604
Report Number3002808148-2024-06112
Device Sequence Number17883701
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2024
Supplement Date Received by Manufacturer01/26/2025
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale